Journal of Symplectic Geometry

Volume 12 (2014)

Number 3

Bilinearized Legendrian contact homology and the augmentation category

Pages: 553 – 583



Frédéric Bourgeois (Laboratoire de Mathématiques d’Orsay, Université Paris-Sud, Orsay, France)

Baptiste Chantraine (Laboratoire de Mathématiques Jean Leray, BP 92208, Nantes, France)


In this paper, we construct an $\mathcal{A}_{\infty}$-category associated to a Legendrian submanifold of a jet space. Objects of the category are augmentations of the Chekanov algebra $\mathcal{A}(\Lambda)$ and the homology of the morphism spaces forms a new set of invariants of Legendrian submanifolds called the bilinearized Legendrian contact homology. Those are constructed as a generalization of linearized Legendrian contact homology using two augmentations instead of one. Considering similar constructions with more augmentations leads to the higher order composition maps in the category and generalizes the idea of [6] where an $\mathcal{A}_{\infty}$-algebra was constructed from one augmentation. This category allows us to define a notion of equivalence of augmentations when the coefficient ring is a field regardless of its characteristic. We use simple examples to show that bilinearized cohomology groups are efficient to distinguish those equivalences classes.We also generalize the duality exact sequence from [12] in our context, and interpret geometrically the bilinearized homology in terms of the Floer homology of Lagrangian fillings (following [8]).

Full Text (PDF format)